Ask a doctor

Can Botox Move After 3 Months?

I had injections over 3 months ago, for the first time, in my forehead. All was fine. However, the last few weeks I have seen the effects start to wear off a bit but at the same time I have a very heavy feeling in one eye. It feels droopy, heavy and I feel some pressure. Could the Botox be causing this effect after 3 months or do I need to go see a Dr about odd feeling in my eye. I have recently moved from the area where I received my injections so I can't revisit that physician. Thanks.

Doctor Answers (11)

Botox moving after 3 months

+2

The likelihood of Botox moving after 3 months (or even after 2 weeks) is almost unheard of and I would look into this with your physician as far as other causes that might be at play.


Toronto Dermatologic Surgeon
5.0 out of 5 stars 20 reviews

Botox effect timeline

+2

Botox takes up to 2 weeks to reach full effect, and then generally holds for 3-4 months on average.  Some people keep effects for longer, up to 6 months.  At three months after your injection, you might begin to see the movement start to return, but you can't be seeing any new effects from the injection.  I would recommend you see your physician about your complaints in your eye to ascertain what is going on.  Best wishes.

Michael Bowman, MD
Montgomery Facial Plastic Surgeon
5.0 out of 5 stars 7 reviews

Botox migration 3 months later

+2

I am sorry to hear of your current eye issues, but the toxin does not migrate 3 months after administration. There is another confounding issue at hand.

 

Be healthy and be well,

James M. Ridgway, MD

 

James M. Ridgway, MD, FACS
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 36 reviews

You might also like...

Botox after 3 months

+2

Your symptoms are very unlikely to be related to your Botox injections 3 months ago.  Please consult an oculoplastic surgeon for assessment.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 15 reviews

This sounds like something unrelated to your BOTOX treatment.

+2

BOTOX socks in very quickly after treatment.  Certainly there is no free BOTOX at 3 months.  Muscle recruitment can change as the botox wears off but that is not what you are describing.  I recommend that you consider seeing an oculoplastic surgeon for an assessment of your drooping eyelid.  The American Society for Ophthalmic Plastic and Reconstructive Surgery maintains a geographic directory on their website to help you find a highly qualified surgeon close to home.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 15 reviews

Botox will not move 3 months after injection

+2
I am sorry to read about you problem but this is not from Botox migration which, if it were to occur, would happen immediately after injection and not at this late date. I would recommendation that you see an ophthalmologist in your new location for evaluation.

Robert L. Kraft, MD
New York Plastic Surgeon
5.0 out of 5 stars 8 reviews

Botox migration...

+2

Agree with other providers, there is little chance of Botox migration 3 months after treatment. Your symptoms of one eye involvement with "droopy, heavy, pressure" feeling is unusual. Certainly these are not symptoms observed with Botox injected in the forehead. It is also interesting that your symptoms involve only one eye. The first thing that comes to mind with these symptoms is a thymoma (myasthenia gravis), which can present with eyelid weakness and asymmetry can be observed. The other thing you do not want to miss is temporal arteritis, which can result in blindness. The symptoms of temporal arteritis is usually temple pain, headache, jaw pain and/or loss of vision. I would strongly suggest that you see an ophthalmologist immediately.

Curt Samlaska, MD
Las Vegas Dermatologist
5.0 out of 5 stars 1 review

Can Botox move after 3 months

+2

If there is going to be any Botox migration, it will happen immediately, not 3 months later. At this point it's been in the affected muscles and absorbed entirely so it cannot move. If you are experiencing an issue with your eye, I would suggest you visit an ocular surgeon for an evaluation because at this point in time the Botox cannot be moving and causing any issues.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Botox doesn't usually move

+2

Botox doesn't usually move, and if it does, it would happen right away.  The botox is taken up by the nerve cells in the muscle within about 90 minutes after the injection.  So, if you are having a new problem 3 months later, its hard to blame it on the Botox and you should see another physician about your eye problem as soon as possible. 

Rebecca Baxt, MD
Paramus Dermatologist
5.0 out of 5 stars 4 reviews

Botox wearing off 3 months later

+1

If there is a heaviness three months after Botox was used, it is possible that there was a lifting effect of the forehead, eyebrow/upper eyelid area from the botox in the glabellar region between the eyebrows. As the Botox wears off you might be feeling the old situation of your sagging eyebrows/eyelids which you had forgotten about during the Botox effect of lifting. You might not have noticed the heaviness before the Botox as you were living with it every day for years as it slowly developed but now that it went a way for a few months, it came back and is now noticeable. 

You should see a doctor for an in-person examination.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.